Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 175, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 18, 2016, 5:47 PM CDT for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2016, 5:47 PM CDT (22:47 UTC)
- Expired
- Sep 18, 2016, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
983
WUUS54 KMEG 182247
SVRMEG
ARC031-055-075-182330-
/O.NEW.KMEG.SV.W.0175.160918T2247Z-160918T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT SUN SEP 18 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
* UNTIL 630 PM CDT
* AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALCOTT...OR
NEAR CROWLEYS RIDGE STATE PARK...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JONESBORO...PARAGOULD...BONO...LAKE CITY...BROOKLAND...
LAKE FRIERSON STATE PARK...CROWLEYS RIDGE STATE PARK...
OAK GROVE HEIGHTS...O'KEAN...EVENING STAR...FONTAINE...WALCOTT...
BEECH GROVE...SEDGWICK...HERNDON...STANFORD...GAINESVILLE...
GOOBERTOWN...BRIGHTON AND WALNUT CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3597 9091 3615 9082 3615 9081 3618 9081
3622 9079 3617 9029 3576 9051
TIME...MOT...LOC 2246Z 296DEG 28KT 3607 9072
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON1 follow-up statement
530
WWUS54 KMEG 182258
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT SUN SEP 18 2016
ARC075-182308-
/O.CAN.KMEG.SV.W.0175.000000T0000Z-160918T2330Z/
LAWRENCE AR-
558 PM CDT SUN SEP 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3594 9085 3616 9072 3614 9031 3576 9051
3589 9077
TIME...MOT...LOC 2258Z 298DEG 27KT 3602 9063
$$
ARC031-055-182330-
/O.CON.KMEG.SV.W.0175.000000T0000Z-160918T2330Z/
CRAIGHEAD AR-GREENE AR-
558 PM CDT SUN SEP 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN CRAIGHEAD AND SOUTHERN GREENE COUNTIES...
AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROWLEYS RIDGE
STATE PARK...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONESBORO...PARAGOULD...BONO...LAKE CITY...BROOKLAND...
LAKE FRIERSON STATE PARK...CROWLEYS RIDGE STATE PARK...
OAK GROVE HEIGHTS...WALCOTT...HERNDON...STANFORD...GOOBERTOWN...
BRIGHTON...WALNUT CORNER...FAULKNERVILLE...BETHEL...LANIEVE...
LESTER...FINCH AND FARRVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3594 9085 3616 9072 3614 9031 3576 9051
3589 9077
TIME...MOT...LOC 2258Z 298DEG 27KT 3602 9063
HAIL...1.00IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:19 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 18, 2:19 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Memphis TN 219 PM CDT SUN SEP 18 2016 .DISCUSSION... An upper level trof will continue to move through the Mid-South through the rest of the afternoon into the evening hours. Showers and thunderstorms continue to develop due to the trof interacting with the peak heating of the day. The convection will continue to push east with best chances occurring across North Mississippi. The trof will push east of the CWA by midnight ending the chances for precipitation. Behind the upper trof, surface high pressure from the Ohio Valley will build into the region. As a result, drier air will filter into the Mid-South. However, high temperatures will remain well above normal as the upper ridge will gradually rebuild over the Mid-South from Monday through the end of the week. Expect highs in the lower to mid 90s with no precipitation chances. However,expect nighttime lows to be cooler than this week due to the drier air in place. Readings will range from the upper 50s to around 70 degrees. By next weekend, the upper ridge may begin to break down. Currently, the GFS is slower than the ECMWF with the break down of the ridge. Despite the differences, expect at least some isolated to scattered showers and thunderstorms to develop over the weekend. Better rain chances will come if the ridge actually breaks down as the ECMWF is showing Saturday Night into Sunday. Once the ridge breaks down, a stronger cold front is expected to sweep through the region. KRM && .AVIATION... Conditions are mainly VFR across the Mid-South. A complex of showers and thunderstorms will move across part of the area this afternoon including KMEM...19-21z...and KTUP...22-24z. Mainly isolated-scattered showers to the north for KJBR and KMKL this afternoon. Complex should be though by 01-02z then VFR this evening. Fog will redevelop later tonight especially at KMKL where LIFR conditions are expected again. Light winds through the period. SJM && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 18, 12:24 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1224 PM CDT SUN SEP 18 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191930- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1224 PM CDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME STORMS MAY BE STRONG TO SEVERE ACROSS PORTIONS OF EAST- CENTRAL ARKANSAS AND NORTH MISSISSIPPI THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Sep 18, 2:10 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT SUN SEP 18 2016
ARZ036-049-MSZ001-007-182000-
CRITTENDEN AR-LEE AR-TUNICA MS-DESOTO MS-
210 PM CDT SUN SEP 18 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
SOUTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 210 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR BRICKEYS...OR 12 MILES EAST OF MARIANNA.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN SOUTHWESTERN CRITTENDEN...EASTERN LEE...NORTHERN TUNICA AND
NORTHWESTERN DESOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3481 9068 3491 9050 3490 9041 3496 9041
3499 9035 3499 9000 3487 9002 3465 9057
TIME...MOT...LOC 1910Z 239DEG 26KT 3478 9055Special weather statement, Sep 18, 4:19 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT SUN SEP 18 2016
MSZ015-016-182200-
LEE MS-PONTOTOC MS-
419 PM CDT SUN SEP 18 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 418 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR TRACE STATE PARK.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN LEE AND EASTERN PONTOTOC COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3408 8915 3436 8894 3436 8854 3409 8855
3409 8872 3407 8872 3407 8883
TIME...MOT...LOC 2118Z 291DEG 22KT 3430 8883
JOHNSONSpecial weather statement, Sep 18, 4:51 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 451 PM CDT SUN SEP 18 2016 ARZ008-017-182230- RANDOLPH AR-LAWRENCE AR- 451 PM CDT SUN SEP 18 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 530 PM CDT FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS... NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS... AT 451 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR IMBODEN...OR 10 MILES WEST OF POCAHONTAS. PEOPLE IN RANDOLPH AND NORTHERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3640 9121 3643 9080 3609 9081 3618 9125 TIME...MOT...LOC 2151Z 276DEG 24KT 3626 9115 JOHNSON
Special weather statement, Sep 18, 4:56 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT SUN SEP 18 2016
MSZ016-017-024-182230-
LEE MS-ITAWAMBA MS-MONROE MS-
456 PM CDT SUN SEP 18 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 456 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR SHANNON...OR 8 MILES SOUTHEAST OF VERONA.
PEOPLE IN SOUTHEASTERN LEE...SOUTHWESTERN ITAWAMBA AND NORTHWESTERN
MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3391 8872 3409 8872 3424 8854 3420 8827
3380 8850
TIME...MOT...LOC 2156Z 279DEG 20KT 3410 8862
JOHNSONSpecial weather statement, Sep 18, 5:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 523 PM CDT SUN SEP 18 2016 ARZ008-017-018-026-182315- CRAIGHEAD AR-RANDOLPH AR-GREENE AR-LAWRENCE AR- 523 PM CDT SUN SEP 18 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... WESTERN GREENE COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... AT 523 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR O'KEAN...OR 7 MILES SOUTHEAST OF POCAHONTAS. PEOPLE IN NORTH CENTRAL CRAIGHEAD...SOUTHEASTERN RANDOLPH...WESTERN GREENE AND EAST CENTRAL LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3627 9086 3625 9047 3590 9062 3611 9098 TIME...MOT...LOC 2223Z 288DEG 21KT 3618 9087 JOHNSON
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:56 AM CDT | Dense Fog Advisory | MEG | Mississippi | 2 hr |
| Sep 18, 4:51 PM CDT | Special Weather Statement | MEG | Randolph | 39 min |
| Sep 18, 5:23 PM CDT | Special Weather Statement | MEG | Greene | 52 min |
| Sep 18, 6:29 PM CDT | Special Weather Statement | MEG | Craighead | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.